Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Critical point approximation through exact regularization

Authors: Enrique Fernández Cara and Carlos Moreno
Journal: Math. Comp. 50 (1988), 139-153
MSC: Primary 65K10; Secondary 65N30
MathSciNet review: 917822
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present several iterative methods for finding the critical points and/or the minima of a functional which is essentially the difference between two convex functions. The underlying idea relies upon partial and exact regularization of the functional, which allows us to preserve the local feature in a large number of applications, as well as to obtain some convergence results. These methods are further applied to some differential problems of the semilinear elliptic type arising in plasma physics and fluid mechanics.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K10, 65N30

Retrieve articles in all journals with MSC: 65K10, 65N30

Additional Information

Keywords: Nonconvex optimization, exact regularization, semilinear elliptic problems with discontinuous nonlinearities, plasma confinement, vortex rings
Article copyright: © Copyright 1988 American Mathematical Society